Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 25, 2006, 7:28 AM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Dec 25, 2006, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 7:28 AM CST (13:28 UTC)
- In effect from
- Dec 25, 2006, 12:00 PM CST
- Expired
- Dec 25, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 251328 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 AM CST MON DEC 25 2006 ...WINDY AND DRY CONDITIONS ACROSS THE WEST PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON... .WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE WEST PART OF SOUTH CENTRAL TEXAS IN WAKE OF A COLD FRONT. RELATIVE HUMIDITIES WILL REACH RED FLAG CRITERIA FOR SEVERAL HOURS THIS AFTERNOON. WINDS ARE FORECAST TO DIMINISH BETWEEN 4 AND 6 PM TODAY...AS RELATIVE HUMIDITIES BEGIN TO RISE TOWARD THE EVENING. TXZ183-202-217-252130- /O.NEW.KEWX.FW.W.0043.061225T1800Z-061225T2300Z/ VAL VERDE-KINNEY-MAVERICK- 728 AM CST MON DEC 25 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. LOWERING RELATIVE HUMIDITY LEVELS THIS AFTERNOON AND GUSTY 20-FOOT WINDS OF 20 TO 30 MPH IS EXPECTED. THE HUMIDITIES ARE EXPECTED TO FALL TO 20 TO 25 PERCENT IN THE AFTERNOON ALONG THE RIO GRANDE. WINDS ARE FORECAST TO DIMINISH BELOW 15 MPH BY LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 252125 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST MON DEC 25 2006 ...RED FLAG WARNING ALONG THE RIO GRANDE PLAINS THROUGH THE REMAINDER OF THIS AFTERNOON... .RED FLAG CONDITIONS WILL CONTINUE ALONG THE RIO GRANDE PLAINS THROUGH THE REMAINDER OF THIS AFTERNOON. TXZ183-202-217-260000- /O.EXT.KEWX.FW.W.0043.000000T0000Z-061226T0000Z/ VAL VERDE-KINNEY-MAVERICK- 325 PM CST MON DEC 25 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 30 MPH AND RELATIVE HUMIDITIES BELOW 25 PERCENT WILL PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS WILL RAPIDLY DIMINISH TO BELOW 15 MPH AND RELATIVE HUMIDITIES WILL RECOVER TO ABOVE 25 PERCENT AFTER SUNSET. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 5:38 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 25, 5:38 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 538 AM CST MON DEC 25 2006 .AVIATION... COLD FRONT HAS PROGRESSED THROUGH SOUTH CENTRAL TEXAS, ALLOWING STRONG N-NW WINDS TO PUSH INTO THE REGION. VFR CONDTIONS ARE EXPECTED THROUGH THE TAF PERIOD, WITH N-NW WINDS OF 15-25 KTS, WITH GUSTS TO 30 KTS THIS MORNING AND AFTERNOON. WINDS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET. LIGHT NORTHERLY WINDS ARE THEN EXPECTED THROUGH THE REST OF THE TAF PERIOD. && .PREV DISCUSSION... (ISSUED 507 AM CST MON DEC 25 2006) DISCUSSION... ADJUSTED FORECASTS PER 06Z TO 11Z TRENDS AND 06Z FORECAST SOLUTIONS. WIDELY SCATTERED PATCHES OF RAIN AND SHOWERS ASSOCIATED WITH FAST MOVING 700 TO 300 HPA S/W TROF AND COLD FRONT ARE EXPECTED TO MOVE OUT OF THE AREA FROM LATE MORNING TO THE AFTERNOON. STRONG PRESSURE GRADIENT WILL MAKE FOR WINDY CONDITIONS TODAY...WITH WIND ADVISORY IN EFFECT FOR THE DAY THROUGH 4 PM. DECREASING WINDS ARE FORECAST FOR THE LATE AFTERNOON AND EVENING...WITH A FREEZE EXPECTED TONIGHT. MOSTLY SUNNY AND MILD CONDITIONS ARE EXPECTED TUESDAY BECOMING PARTLY CLOUDY WEDNESDAY. ANOTHER WINTER RAIN MAKING WEATHER SYSTEM WILL APPROACH FROM THE WEST THURSDAY...CAUSING CLOUDY DAYS THURSDAY AND FRIDAY WITH A CHANCE OF RAIN AND SHOWERS. SLOWED RAIN MAKING SYSTEM DOWN BY ABOUT 12 HOURS FROM GFS SOLUTIONS AND KEPT RAIN IN THE DAY FOR FRIDAY. AS POWERFUL 700 TO 300 HPA MOVES ACROSS THE AREA FRIDAY...1ST SURGE OF COOL AIR IS FORECAST TO SWEEP ACROSS THE AREA AGAIN LATE FRIDAY AND FRIDAY NIGHT...FOLLOWED BY ANOTHER SURGE OF COLD AIR ON NEW YEARS EVE OR NEW YEARS DAY. THIS PATTERN KEEPS DRY WEATHER FOR NEXT WEEKEND...FOLLOWED BY INCREASING CLOUDS AND A CHANCE OF RAIN IN EARLY JANUARY. && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 08/25
Hazardous weather outlook, Dec 25, 5:06 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CST MON DEC 25 2006 TXZ171>173-183>194-202>209-217>225-228-261115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 506 AM CST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT UNTIL 4 PM MONDAY FOR ALL OF SOUTH CENTRAL TEXAS. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED TODAY IN THE WAKE OF A COLD FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:44 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 22 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.